Alert archive / Arkansas / Tornado Warnings in 2024
Tornado Warning 5, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Apr 26, 2024, 10:33 PM CDT for Union County, Arkansas; Union Parish, Louisiana. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 26, 2024, 10:33 PM CDT (03:33 UTC)
- Expired
- Apr 26, 2024, 11:00 PM CDT
- In force
- 27 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Union County, AR, Union Parish, LA
The radar
The Shreveport radar (KSHV), 147 km from the middle of the area, began a volume at 03:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 3.6 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1541 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 1026 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 198 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 7.3
The text
As transmitted.
187
WFUS54 KSHV 270333
TORSHV
ARC139-LAC111-270400-
/O.NEW.KSHV.TO.W.0005.240427T0333Z-240427T0400Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Shreveport LA
1033 PM CDT Fri Apr 26 2024
The National Weather Service in Shreveport has issued a
* Tornado Warning for...
South central Union County in south central Arkansas...
North central Union Parish in north central Louisiana...
* Until 1100 PM CDT.
* At 1033 PM CDT, a severe thunderstorm capable of producing a
tornado was located 9 miles north of Farmerville, or 16 miles
southwest of Huttig, moving northeast at 25 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
south central Union County in south central Arkansas and north
central Union Parishes, including the following locations...
Aurelle and Oakland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3285 9240 3288 9248 3309 9243 3304 9218
TIME...MOT...LOC 0333Z 204DEG 22KT 3291 9242
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
531 follow-up statement
288
WWUS54 KSHV 270345
SVSSHV
Severe Weather Statement
National Weather Service Shreveport LA
1045 PM CDT Fri Apr 26 2024
ARC139-LAC111-270400-
/O.CON.KSHV.TO.W.0005.000000T0000Z-240427T0400Z/
Union AR-Union LA-
1045 PM CDT Fri Apr 26 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT FOR SOUTH
CENTRAL UNION COUNTY IN SOUTH CENTRAL ARKANSAS AND NORTH CENTRAL
UNION PARISHES...
At 1045 PM CDT, a severe thunderstorm capable of producing a tornado
was located 9 miles south of Strong, or 12 miles west of Huttig,
moving northeast at 25 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Huttig, Aurelle, and Oakland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3293 9231 3296 9246 3309 9243 3304 9218
TIME...MOT...LOC 0345Z 202DEG 22KT 3298 9239
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
53What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Apr 26, 2:31 PM CDT, 8 hours 2 minutes earlier.
Area forecast discussion, Apr 26, 2:31 PM CDT, 8 hours 2 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 231 PM CDT Fri Apr 26 2024 ...New SHORT TERM, LONG TERM... .SHORT TERM... (This evening through Saturday Night) Issued at 146 PM CDT Fri Apr 26 2024 A very complicated short-term is unfolding across the region, including the threat of severe weather and flash flooding. After reviewing the morning suite of 12z guidance, and collaborating with the SPC, it was decided to upgrade the existing Slight Risk into an Enhanced Risk. The biggest factor in this were some remnant outflow boundaries that were expected to enhance convection across the region under peak daytime heating. From there, additional collaboration was done with the WPC regarding QPF amounts for this afternoon, and into the overnight hours. Overnight QPF amounts were underdone, given the fact that afternoon convection is likely to train through the evening hours. Total rainfall amounts were adjusted up the next 24-hours to account for that. One thing to note regarding this, while we are not anticipating widespread flooding or flash flooding with this rain, it will greatly shrink the tolerance we have for the additional rainfall through the weekend. In turn, depending on rainfall amounts through tonight, a Flood Watch will likely be considered as early as tomorrow for the extra rainfall anticipated on Sunday. The severe weather threat should diminish once the sun sets, with rain chances beginning to pivot north. This will allow for a portion of the region to dry out through the day on Saturday, before the next round of weather moves in to the long-term. /44/ && .LONG TERM... (Sunday through next Thursday) Issued at 146 PM CDT Fri Apr 26 2024 Our next round of severe weather and heavy rainfall still looks to be on track for Sunday morning, all the way through to Monday morning. This mostly applies to the heavy rainfall, with the severe weather window still appearing to be the evening and overnight hours. The line overall will be very, very slow moving, which allow for rainfall rates to be incredibly heavy at times. In turn, some locations could pick up 2-4 inches of rainfall in that 24-hour window alone. In fact, while the severe weather threat does exist, we are actually more worried about flash flooding being the "main" threat with this line through Monday AM. However, any storms that do become severe will be capable of producing large hail and damaging winds. I wish I could say that we will dry out from there, but it looks like behind this disturbance the region will quickly slip back into zonal flow, then SW flow aloft. In turn, the region should remain in a disturbed pattern into next weekend, with daily rain chances for the foreseeable future. /44/ && .AVIATION... (18Z TAFS) Issued at 114 PM CDT Fri Apr 26 2024 For 26/18z TAFS...VFR conditions have finally moved into all TAF sites. However, mostly cloudy skies remain across the region. Also, convection has started developing across the area, north of a line from Tyler Texas to Texarkana. Look for convection to develop into a line and move southeastward across the region this afternoon into the early evening hours. This will produced widespread reduced flight categories. After Midnight, look for low clouds to develop and move into the sites. Outside of KELD/KMLU, expect VFR conditions to return by the end of the period. /20/ && .PRELIMINARY POINT TEMPS/POPS... SHV 72 88 71 86 / 30 20 10 50 MLU 69 87 67 87 / 20 10 0 20 DEQ 65 81 65 76 / 40 60 40 90 TXK 70 85 69 81 / 40 40 20 80 ELD 66 86 66 83 / 30 20 10 50 TYR 70 85 70 80 / 30 20 30 90 GGG 70 86 70 83 / 30 20 20 70 LFK 70 87 70 85 / 20 10 10 60 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && SHORT TERM...44 LONG TERM....44 AVIATION...20
Hazardous weather outlook, Apr 26, 1:33 PM CDT, 9 hours before
Hazardous Weather Outlook National Weather Service Shreveport LA 133 PM CDT Fri Apr 26 2024 OKZ077-TXZ096-097-108>112-124>126-136>138-149>151-271845- McCurtain-Red River-Bowie-Franklin-Titus-Camp-Morris-Cass-Wood- Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola- 133 PM CDT Fri Apr 26 2024 ...TORNADO WATCH 139 IN EFFECT UNTIL 6 PM CDT THIS EVENING... This Hazardous Weather Outlook is for southeast Oklahoma and northeast Texas. .DAY ONE...This afternoon and tonight. Severe weather chances will return to the region today and continue into the weekend. All modes of severe weather will be possible, along with a threat for flash flooding resulting from training heavy rainfall in a few locations. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Severe weather chances will linger through the weekend. The greatest chance for widespread severe weather will be Sunday, with all modes of severe weather being possible. Additionally, 3-5 inches of rainfall will be possible through the middle of the new workweek, which could result in additional flooding and flash flooding given recent rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-TXZ152-153- 165>167-271845- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant- Caldwell-La Salle-Nacogdoches-Shelby-Angelina-San Augustine- 133 PM CDT Fri Apr 26 2024 This Hazardous Weather Outlook is for south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana and east Texas. .DAY ONE...This afternoon and tonight. Severe weather chances will return to the region today and continue into the weekend. All modes of severe weather will be possible, along with a threat for flash flooding resulting from training heavy rainfall in a few locations. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Severe weather chances will linger through the weekend. The greatest chance for widespread severe weather will be Sunday, with all modes of severe weather being possible. Additionally, 3-5 inches of rainfall will be possible through the middle of the new workweek, which could result in additional flooding and flash flooding given recent rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 44
In the hours before
Local storm report, Apr 26, 8:25 PM CDT, 2 hours 8 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
825 PM CDT Fri Apr 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0824 PM Hail 3 NNE Rocky Mound 33.06N 95.01W
04/26/2024 M1.75 Inch Camp TX Emergency Mngr
Golfball sized hail reported near the dam of
Lake Bob Sandlin.
&&
13Special weather statement, Apr 26, 9:08 PM CDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Shreveport LA
908 PM CDT Fri Apr 26 2024
LAZ003-004-012-270245-
Bienville LA-Claiborne LA-Webster LA-
908 PM CDT Fri Apr 26 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN WEBSTER...SOUTHERN
CLAIBORNE AND NORTH CENTRAL BIENVILLE PARISHES THROUGH 945 PM CDT...
At 908 PM CDT, Doppler radar was tracking a strong thunderstorm near
Gibsland, or 8 miles east of Minden, moving northeast at 25 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Homer, Gibsland, Dubberly, Athens, Mount Lebanon, Spring Lake, Holly
Springs, Lake Clairborne, Aycock, and Ada.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3271 9284 3249 9308 3253 9328 3282 9314
3272 9283 3271 9283
TIME...MOT...LOC 0208Z 210DEG 20KT 3260 9313
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
53Local storm report, Apr 26, 9:26 PM CDT, 1 hour 7 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
926 PM CDT Fri Apr 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM Flash Flood 1 SSE Mount Pleasant 33.15N 94.97W
04/26/2024 Titus TX Broadcast Media
Many roads impassable due to very high
water.
&&
13Local storm report, Apr 26, 9:29 PM CDT, 1 hour 4 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
929 PM CDT Fri Apr 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM Hail 1 SSE Mount Pleasant 33.15N 94.97W
04/26/2024 M1.00 Inch Titus TX Broadcast Media
&&
13Local storm report, Apr 26, 9:54 PM CDT, 39 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
954 PM CDT Fri Apr 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0933 PM Hail 6 ESE De Kalb 33.49N 94.52W
04/26/2024 E1.00 Inch Bowie TX Emergency Mngr
One inch hail was reported in the Malta
community.
&&
13Special weather statement, Apr 26, 10:23 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1023 PM CDT Fri Apr 26 2024
ARZ073-LAZ006-270400-
Union AR-Union LA-
1023 PM CDT Fri Apr 26 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN UNION COUNTY IN
SOUTH CENTRAL ARKANSAS AND NORTHWESTERN UNION PARISHES THROUGH 1100
PM CDT...
At 1023 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Farmerville, or 17 miles southeast of Junction
City, moving northeast at 30 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Huttig, Farmerville, Strong, Lapile, Marion, Felsenthal, Cecil,
Aurelle, Oakland, and Litroe.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3277 9242 3290 9259 3319 9238 3307 9211
3303 9211 3303 9208 3302 9208 3301 9207
TIME...MOT...LOC 0323Z 215DEG 26KT 3289 9246
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
53The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 9:23 PM CDT | Severe Thunderstorm Warning | SHV | Little River, Miller | 67 min |
| Apr 26, 10:27 PM CDT | Severe Thunderstorm Warning | SHV | Union | 48 min |
| Apr 27, 1:59 PM CDT | Flood Watch | SHV | Columbia, Hempstead, Howard, Lafayette, Little River, Miller and 3 more | 40 hr |
| Apr 26, 9:08 PM CDT | Special Weather Statement | SHV | Claiborne | 37 min |
| Apr 26, 9:15 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Claiborne, Lincoln, Webster | 45 min |
| Apr 26, 10:23 PM CDT | Special Weather Statement | SHV | Union | 37 min |
| Apr 26, 11:22 PM CDT | Special Weather Statement | SHV | Union | 38 min |
| Apr 26, 11:53 PM CDT | Special Weather Statement | SHV | Union | 22 min |
| Apr 27, 2:11 AM CDT | Wind Advisory | SHV | Bienville, Bossier, Caddo, Caldwell, Claiborne, De Soto and 11 more | 25 hr |
Nearby
Tornado Warnings in Arkansas, 2024Tornado Warnings in Louisiana, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.